Nebraska, 2013High Wind in Nebraska, April 14, 2013
April 14, 2013 · NWS GLD · 1 event in 1 county or zone
Clear skies behind behind a cold front from the previous night allowed the strong winds above the surface to mix down to the ground over Dundy county during the afternoon. Sustained winds of 40 MPH were reported through the afternoon at Haigler.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Clear skies behind behind a cold front from the previous night allowed the strong winds above the surface to mix down to the ground over Dundy county during the afternoon. Sustained winds of 40 MPH were reported through the afternoon at Haigler.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Apr 14, 10:42 AM MST, 1 hour 48 minutes earlier.
Area forecast discussion, Apr 14, 10:42 AM MST, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
1142 AM MDT SUN APR 14 2013
.UPDATE...
ISSUED AT 1142 AM MDT SUN APR 14 2013
HAVE UPDATED FORECAST TO REFLECT FIRE WEATHER AND WIND CONCERNS
FOR TODAY. HIGH WINDS AND FIRE WEATHER WILL CONTINUE INTO THIS
EVENING AS A STRONG SYSTEM MOVES ACROSS THE PLAINS. A FIRE WEATHER
SECTION IS INCLUDED BELOW.
&&
.SHORT TERM...(TODAY THROUGH TUESDAY NIGHT)
ISSUED AT 300 AM MDT SUN APR 14 2013
TODAY-TONIGHT...AT 08Z COLD FRONT CURRENTLY MOVING THROUGH THE
NORTHWEST 1/2 OF THE AREA WITH GUSTS OF 25 TO 35 MPH BEHIND IT AND
GUSTS OF 45 MPH AHEAD OF IT...STRONGEST IN GOVE COUNTY.
FOR TODAY AM EXPECTING HIGHS IN THE MID 50S TO LOW 60S. NORTHWEST
WINDS OF 25 TO 30 MPH WITH HIGHER GUSTS GENERALLY ALONG AND NORTH
OF INTERSTATE 70...15 TO 25 MPH WITH HIGHER GUSTS TO THE SOUTH. NO
PRECIPITATION EXPECTED.
FOR TONIGHT AXIS OF 850-500 MOISTURE SETS UP GENERALLY ALONG AND
NORTH OF THE KS/NE BORDER WHERE SOME FRONTOGENESIS ALSO PRESENT.
HAVE SOME SMALL POPS GOING FOR THIS. LOWS GENERALLY IN THE MID 20S
TO LOW 30S.
MONDAY-MONDAY NIGHT...FIRST BATCH OF MOISTURE AND SMALL CHANCES
FOR PRECIPITATION LIFTS SLIGHTLY NORTH DURING THE MORNING WITH
ANOTHER DISTURBANCE MOVING IN FROM THE WEST INCREASING POPS ACROSS
THE NORTHWEST 1/2 OF THE AREA INTO MONDAY NIGHT. EAST/SOUTHEAST
WINDS INCREASE INTO THE BREEZY/WINDY CATEGORY MONDAY AFTERNOON
THEN DECREASE TOWARD 15 MPH FROM THE EAST/NORTHEAST MONDAY NIGHT.
HIGHS 45 TO 50 ACROSS THE NORTH...LOW 60S FAR SOUTH WITH 50S IN
BETWEEN. LOWS UPPER 20S TO LOW 30S.
TUESDAY-TUESDAY NIGHT...UPPER TROUGH REMAINS NEARLY STATIONARY
ACROSS THE GREAT BASIN/INTERMOUNTAIN WEST TUESDAY BEFORE SLOWLY
MOVING EAST TUESDAY NIGHT. MAY SEE A LULL IN PRECIPITATION
ACTIVITY TUESDAY AS UPPER LOW MOVES LITTLE AND MOISTURE
AVAILABILITY RATHER UNIMPRESSIVE. CHANCES INCREASE TUESDAY NIGHT
AS MOISTURE INCREASES AS LOW STARTS TO MOVE EAST. ALTHOUGH LOW AND
MID LEVELS RATHER DRY BOUNDARY LAYER RH RATHER HIGH SUGGESTING
SOME STRATUS PERHAPS. HIGHS GENERALLY UPPER 30S TO MID 40S
(NORTHWEST TO SOUTHEAST) WITH LOWS IN THE MID 20S TO LOW 30S (WEST
TO EAST). WINDS WILL BE BREEZY TO PERHAPS WINDY FROM THE
EAST/NORTHEAST THROUGH THE PERIOD.
.LONG TERM...(WEDNESDAY THROUGH SATURDAY)
ISSUED AT 300 AM MDT SUN APR 14 2013
MAIN FOCUS WILL CONTINUE TO BE THE UPPER LEVEL TROUGH MOVING OVER
THE AREA WEDNESDAY THROUGH WEDNESDAY NIGHT.
MODELS INDICATE DRY AIR ABOVE THE -10C LEVEL WEDNESDAY FOR MOST OF
THE AREA. THE ENVIRONMENT SLOWLY SATURATES ABOVE THIS LEVEL THROUGH
THE DAY...CAUSING SNOW TO GRADUALLY OVERSPREAD THE AREA. WITH
TEMPERATURES NEAR FREEZING IN THE EARLY MORNING...THERE MAY BE A
RISK OF FREEZING DRIZZLE FOR PART OF THE AREA. HOWEVER WILL KEEP THE
WEATHER TYPE AS RAIN/SNOW FOR NOW DUE TO LOW CONFIDENCE IN THE
THERMAL PROFILE AT THIS TIME RANGE. OTHERWISE...WITH THE STRONGEST
LIFT OVER THE NORTHWEST PART OF THE AREA AHEAD OF THE MID LEVEL
TROUGH...WILL HAVE THE HIGHEST CHANCES THERE WITH DECREASING CHANCES
TO THE SOUTH AND EAST AS THE LIFT DECLINES.
WEDNESDAY NIGHT THE MID LEVEL TROUGH MOVES EAST OF THE AREA WITH THE
UPPER LEVEL TROUGH AXIS CLOSE BEHIND. ONCE THE MID LEVEL TROUGH
MOVES THROUGH ISENTROPIC DOWNGLIDE DEVELOPS. THERE APPEARS TO BE
SOME LINGERING LIFT OVER THE AREA AS THE MID LEVEL TROUGH DEPARTS.
HOWEVER LIFT IN GENERAL WILL DECLINE THROUGH THE NIGHT AHEAD OF THE
UPPER LEVEL TROUGH AXIS...WITH ANY SNOWFALL COMING TO AN END BY
THURSDAY MORNING.
THURSDAY THROUGH FRIDAY LARGE SCALE SUBSIDENCE MOVES OVER THE AREA
BEHIND THE UPPER LEVEL TROUGH TO THE EAST. PRECIP. CHANCES RETURN
TO THE AREA FRIDAY NIGHT AND SATURDAY AS A WEAK UPPER LEVEL SHORT
WAVE TROUGH MOVES THROUGH.
TEMPERATURES FOR THE PERIOD WILL BE COOLEST WEDNESDAY AS AN ARCTIC
COLD FRONT MOVES THROUGH. THURSDAY THROUGH SATURDAY WARMER AIR
MOVES INTO THE AREA ALLOWING TEMPERATURES TO GRADUALLY
INCREASE...WITH NEAR NORMAL TEMPERATURES BY THE WEEKEND.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1142 AM MDT SUN APR 14 2013
VFR CONDITIONS WILL CONTINUE AT KGLD AND KMCK THROUGH THE TAF
PERIOD. SOME CUMULUS MAY NEAR MVFR CONDITIONS AT KMCK BUT THINK
THEY WILL STAY VFR. MAIN CONCERN FOR THIS AFTERNOON IS WIND SPEEDS
AT THE TAF SITES. GUSTY WINDS WILL CONTINUE INTO THE EVENING
BEFORE DYING OFF A FEW HOURS AFTER SUNSET. WINDS WILL THEN BEGIN
VEERING TO THE EAST BY TOMORROW MORNING AND AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 1142 AM MDT SUN APR 14 2013
DANGEROUS FIRE WEATHER CONDITIONS HAVE DEVELOPED ACROSS A LARGE
PART OF THE REGION TODAY. A RED FLAG WARNING HAS BEEN ISSUED DUE
TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE NEBRASKA COUNTIES
HAVE NOT BEEN INCLUDED IN THE RED FLAG WARNING DUE TO VERY
BENEFICIAL RAINFALL THAT HAS FALLEN OVER THE PAST WEEK. WILL NEED
TO CONTINUE MONITORING GREELEY AND WICHITA COUNTIES IN KANSAS AND
COULD UPGRADE THEM DEPENDING ON WIND SPEEDS. LOW HUMIDITIES SHOULD
MAKE IT DOWN THERE BUT THERE WERE SOME CONCERNS ABOUT THE WINDS
STAYING HIGH ENOUGH TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ002>004-013>016.
HIGH WIND WARNING UNTIL 10 PM CDT THIS EVENING FOR KSZ001.
RED FLAG WARNING UNTIL 9 PM MDT /10 PM CDT/ THIS EVENING FOR
KSZ001>004-013>016-027>029.
CO...WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR COZ091.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ090.
RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR COZ252>254.
NE...WIND ADVISORY UNTIL 10 PM CDT THIS EVENING FOR NEZ080-081.
HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR NEZ079.
&&
UPDATE...RRH
SHORT TERM...99
LONG TERM...JTL
AVIATION...RRH
FIRE WEATHER...RRHHazardous weather outlook, Apr 14, 10:50 AM MST, 1 hour 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1150 AM MDT SUN APR 14 2013
COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151445-
YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON-
SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA-
DUNDY-HITCHCOCK-RED WILLOW-
1150 AM MDT SUN APR 14 2013 /1250 PM CDT SUN APR 14 2013/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST
NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO.
.DAY ONE...THIS AFTERNOON AND TONIGHT
STRONG NORTHWEST WINDS WILL CONTINUE TO OVERSPREAD THE AREA TODAY
WITH THE STRONGEST WINDS EXPECTED ALONG AND NORTH OF INTERSTATE
70. WIND GUSTS AROUND 45 TO 50 MPH ARE EXPECTED THROUGHOUT THE
DAY AS SKIES BEGIN TO CLEAR...WITH GUSTS IN EXCESS OF 60 MPH
EXPECTED NEAR THE INTERSECTION OF THE NEBRASKA...COLORADO AND
KANSAS BORDERS. THESE STRONG WINDS MAY MAKE TRAVEL DIFFICULT AT
TIMES.
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TODAY GENERALLY
ALONG AND NORTH OF HIGHWAY 24 WHERE NORTHWEST WINDS GUSTING
35 TO 45 MPH WILL COMBINE WITH RELATIVE HUMIDITY VALUES AS LOW AS
15 PERCENT. FURTHER NORTH ALONG THE NEBRASKA KANSAS BORDER WIND
GUSTS WILL BE SLIGHTLY HIGHER AND HUMIDITY VALUES SLIGHTLY LOWER.
HOWEVER...THIS AREA RECEIVED SEVERAL INCHES OF RAIN A FEW DAYS
AGO AND SURFACE MOISTURE FROM IT SHOULD STILL BE RATHER HIGH
PREVENTING EXPLOSIVE FIRE GROWTH. REGARDLESS...OUTDOOR BURNING IS
DISCOURAGED.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
AN ACTIVE WEATHER PATTERN WILL BEGIN MONDAY AND CONTINUE THROUGH
WEDNESDAY NIGHT AS A LOW PRESSURE SYSTEM MAKES ITS WAY ACROSS THE
AREA. PRECIPITATION WILL INCREASE THROUGH THE PERIOD. THERE WILL
BE A CHANCE FOR ADVERSE WINTER WEATHER CONDITIONS...INCLUDING
LIGHT AMOUNTS OF ACCUMULATING SNOW AND BLOWING SNOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Apr 14, 8:56 AM MST, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
956 AM MDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0946 AM NON-TSTM WND GST 1 NW WRAY 40.09N 102.24W
04/14/2013 M59 MPH YUMA CO AWOS
&&
JMARTINLocal storm report, Apr 14, 9:45 AM MST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1045 AM MDT SUN APR 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1011 AM NON-TSTM WND GST 1 W YUMA 40.12N 102.74W
04/14/2013 M55 MPH YUMA CO MESONET
SUSTAINED WINDS RANGING FROM 37 TO 49 MPH FOR THE HOUR
PRIOR TO GUST OBSERVATION.
&&
JMARTINHigh Wind, Dundy
- When
- April 14, 12:30 PM MST to 5:00 PM MST
- Where
- Dundy forecast zone
- Measured
- 35 kt (40 mph) measured sustained
- Reported by
- Mesonet
- Coordinates
- 40.176, -101.688 (the zone’s center; the record gives no point)
Sustained winds of 40 MPH were reported at Haigler through the afternoon.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Mississippi, April 14, 2013$100,000 · 2 events
- Blizzard and Winter Storm in North Dakota, April 14 to 15, 201342 events
- Strong Wind in Georgia, April 14, 2013$28,000 · 4 events
- Winter Storm in Minnesota, April 14 to 15, 201324 events
- Winter Storm and Heavy Snow in Colorado, April 14 to 18, 201321 events
- Tornado and Hail in Florida, April 14, 2013$22,000 · EF0 · 3 events
- Winter Storm in North Dakota, April 14 to 15, 201318 events
- Flash Flood in Louisiana, April 14, 2013$20,000 · 1 event
- Damaging Winds in Alabama, April 14, 2013$17,000 · 52 kt wind · 3 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
- Tornadoes and Hail in Florida, April 14, 2013EF0 · 9 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 14, 20139 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 435560.